Tennessee, 2012Hail and Damaging Winds in Tennessee, November 3, 2012
November 3, 2012 · NWS OHX · 4 events in 2 counties and zones
As a line of thunderstorms moved through Dickson and Davidson Counties during the afternoon hours on Saturday, November 3rd, a few thunderstorms reached severe thresholds with thunderstorm wind damage, large hail, and even a funnel cloud reported in Dickson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a line of thunderstorms moved through Dickson and Davidson Counties during the afternoon hours on Saturday, November 3rd, a few thunderstorms reached severe thresholds with thunderstorm wind damage, large hail, and even a funnel cloud reported in Dickson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 3, 12:27 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 3, 12:27 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CDT SAT NOV 3 2012
.DISCUSSION...
SURFACE LOW CENTERED OVER BOOTHEEL OF MISSOURI AT 18Z WILL WORK
EASTWARD DURING THE AFTERNOON AND CROSS TENNESSEE FROM WEST TO
EAST TONIGHT. MUCH WARMER AIR WILL PULL NORTHWARD INTO CENTRAL KY
AHEAD OF THE LOW WITH TEMPS NEAR 80 ALONG THE ALABAMA BORDER BY
21Z THIS AFTERNOON. CU LINE FORMING AT EARLY AFTERNOON FROM CAIRO
ILLINOIS DOWN THROUGH BOOTHEEL OF MISSOURI INTO CENTRAL ARKANSAS.
EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
ALONG THIS LINE AS SURFACE LOW TRACKS EASTWARD CLOSE TO THE
TENNESSEE/KENTUCKY BORDER WITH A NARROW BAND OF CONVECTION FROM
LOW CENTER SOUTHWESTWARD AS IT PROGRESSES. EXPECT THIS ACTIVITY TO
ENTER WESTERN AREAS OF MIDDLE TENNESSEE AROUND 21Z TO 22Z AND THEN
WORK EASTWARD INTO THE NASHVILLE AREA AROUND 23Z AND ONTO THE
PLATEAU BY 01Z TO 02Z. SOME UNCERTAINITY EXISTS IN TIMING SINCE
SHOWERS HAVE YET TO FORM. LOOKS LIKE THERE WILL BE ENOUGH
INSTABILITY FOR ISOLATED THUNDERSTORMS LATE AFTERNOON AND INTO THE
EARLY EVENING. SURFACE LOW SHIFTS INTO THE CAROLINAS AFTER
MIDNIGHT ENDING THE CHANCE OF RAIN IN THE MID STATE. SUNDAY WILL
BE DRY WITH HIGHS IN THE 50S.
UPPER TROUGH WILL DOMINATE THE PATTERN OVER THE EASTERN US UNTIL
ABOUT THURSDAY OF NEXT WEEK. THIS MEANS TEMPS WILL AVERAGE BELOW
NORMAL DURING THAT PERIOD. ON MONDAY A SHORT WAVE DIVES SOUTHEAST
FROM THE HIGH PLAINS CARVING OUT THE UPPER TROUGH EVEN DEEPER
WHILE BRINGING A CHANCE FOR SHOWERS MONDAY AFTERNOON TO WESTERN
MIDDLE TENNESSEE AND TO ALL OF THE MID STATE MONDAY NIGHT AS THE SHORT
WAVE SWINGS ACROSS THE TENNESSEE VALLEY. I THINK QPF AMOUNTS ON
AVERAGE WILL BE LIGHT ON THE ORDER OF < 0.05 INCH WITH THIS SYSTEM.
A FEW SHOWERS COULD LINGER EASTERN AREAS/PLATEAU FIRST HALF OF
TUESDAY.
ON THURSDAY A PATTERN CHANGE TAKES PLACE AS A BROAD UPPER RIDGE
BUILDS ACROSS CENTRAL US INCLUDING THE OHIO AND TENNESSEE VALLEYS.
THIS WILL MEAN WARMER TEMPS FOR THE MID STATE LATTER PART OF NEXT
WEEK AND INTO THE WEEKEND. ON THE HORIZON THERE IS A DEEP UPPER
TROUGH OUT WEST IN THE COMPUTER MODELS AT 180 HOURS THAT COULD BRING A
ROUND OF RAIN TO THE MID STATE AS IT PULLS EAST.
AS FOR TEMPS I STAYED CLOSE TO MOS WITH ONLY A FEW TWEAKS.
BOYD
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 45 57 35 57 / 40 05 0 10
CLARKSVILLE 38 55 33 54 / 40 05 05 20
CROSSVILLE 43 55 32 53 / 50 10 05 05
COLUMBIA 46 60 35 59 / 40 05 0 10
LAWRENCEBURG 46 62 35 60 / 40 10 0 10
WAVERLY 41 57 34 56 / 40 05 05 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
Hazardous weather outlook, Nov 3, 4:10 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT SAT NOV 3 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CDT SAT NOV 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AL
In the hours before
Local storm report, Nov 3, 3:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 ENE GREENBRIER 36.45N 86.73W
11/03/2012 E0.70 INCH ROBERTSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1200079
JLMEvent by event
2 thunderstorm wind, 1 funnel cloud, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Dickson
- When
- November 3, 4:00 PM CST
- Where
- Dickson County, 1.65 mi SSW of Dull
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.198, -87.293
A tree was downed along State Highway 49. Nickel sized hail was also reported.
Funnel Cloud, Dickson
- When
- November 3, 4:09 PM CST
- Where
- Dickson County, 0.86 mi WSW of Colesburg
- Reported by
- Public
- Coordinates
- 36.064, -87.363
Hail, Davidson
- When
- November 3, 4:20 PM CST
- Where
- Davidson County, 0.42 mi ENE of Goodlettsville
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 36.323, -86.713
Thunderstorm Wind, Davidson
- When
- November 3, 4:33 PM CST
- Where
- Davidson County, 0.78 mi WNW of Pasquo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.034, -86.983
Several trees were downed along State Highway 100 west of Bellevue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, November 3, 20121 death · 1 event
- Hail and Damaging Winds in Texas, November 3, 2012$26,000 · 1 in hail · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 3, 201251 kt wind · 4 events
- Damaging Winds in Texas, November 3, 201253 kt wind · 3 events
- Hail in Texas, November 3, 20121 in hail · 3 events
- Hail in Arkansas, November 3, 20121.5 in hail · 3 events
- Hail in Arkansas, November 3, 20121 in hail · 3 events
- Hail in Tennessee, November 3, 20121.75 in hail · 2 events
- Wildfire in Georgia, November 3 to 4, 2012$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414245, 414249, 414247, 414248.